|going back to combivir and fear of renewed lypoatrphy
Mar 13, 2013
Hi Doc, I went off d4t some 5 years ago after severe lyopatrophy. I have since really seen some improvement on my face arms, buttocks and legs. However recently, after experiencing some problems with my kidney function, my doctor has changed my current regimen of truvada, atazanavir and ritonavir to combivir, atazanavir and ritonavir. However I am a bit worried about the combivir and possible return of the lypo. As it is I am between a rock and a hard place: the possiblity of serious kidney problems or the possibility of another lypo episode. I really need your thoughts on this thanks
| Response from Dr. Henry
Choosing between increased risk for lipoatrophy and kidney problems is frustrating for sure. If you are HLA B5701 negative abacavir instead of zidovudine may be an option that might diminish risk for both lipoatrophy and renal impairment for you. There is a new form of tenofovor in development that may have less of a risk for renal problems (possibly 1-2 years out). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Eyes After Handjob Worried I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Swollen Lymph Glands After Kissing Cut On Lip Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Can Penicillin Cure Chlamydia?
- How Long Does It Take Before Gonorrhea Causes Prostatitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.